Alert archive / Colorado / Red Flag Warnings in 2022

Red Flag Warning 64, NWS Pueblo, CO

October 20, 2022Huerfano County, Las Animas County, Pueblo County, Colorado

NWS Pueblo, CO issued this red flag warning at Oct 20, 2022, 2:52 PM MDT for Huerfano County, Las Animas County, Pueblo County, Colorado. It took effect at Oct 21, 2022, 9:49 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2022, 2:52 PM MDT (20:52 UTC)
In effect from
Oct 21, 2022, 9:49 AM MDT
Expired
Oct 21, 2022, 7:00 PM MDT
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 352 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2022-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2022-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4044 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

386 
WWUS85 KPUB 202052
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
252 PM MDT Thu Oct 20 2022


COZ228>230-211300-
/O.NEW.KPUB.FW.W.0064.221021T1700Z-221022T0100Z/
/O.NEW.KPUB.FW.A.0053.221022T1700Z-221023T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
252 PM MDT Thu Oct 20 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, AND 230... 

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY 
MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 228, 229, AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 7 PM MDT Friday. A Fire Weather Watch has 
also been issued. This Fire Weather Watch for gusty winds and low
relative humidity is in effect from Saturday morning through 
Saturday evening.

* Affected Area...Fire Weather Zones 228, 229 and 230.

* Winds...West 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 6 percent.

* Temperatures...Around 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ226-227-231>237-211300-
/O.NEW.KPUB.FW.A.0053.221022T1700Z-221023T0100Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
252 PM MDT Thu Oct 20 2022

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 226, 227, 231, 232, 233, 234, 235, 236, AND 
237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in 
effect from Saturday morning through Saturday evening.

* Affected Area...Fire Weather Zones 226, 227, 231, 232, 233, 234,
  235, 236 and 237.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Temperatures...In the mid 70s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
4 follow-up statements
748 
WWUS85 KPUB 211007
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
407 AM MDT Fri Oct 21 2022


COZ228>230-220215-
/O.UPG.KPUB.FW.A.0053.221022T1700Z-221023T0100Z/
/O.NEW.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
/O.CON.KPUB.FW.W.0064.221021T1700Z-221022T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
407 AM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 228, 229, AND 230...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, AND 230...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 7 PM MDT Saturday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zones 228, 229 and 230.

* Timing...From 11 AM to 7 PM.

* Winds...West 15 to 25 mph with gusts up to 30 mph on Friday, and
  gusts up to 45 mph on Saturday.

* Relative Humidity...As low as 7 percent.

* Temperatures...In the 70s and 80s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226-227-231>237-220215-
/O.UPG.KPUB.FW.A.0053.221022T1700Z-221023T0100Z/
/O.NEW.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
407 AM MDT Fri Oct 21 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SATURDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226,
227, 231, 232, 233, 234, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in 
effect from 11 AM to 7 PM MDT Saturday. The Fire Weather Watch is 
no longer in effect.

* Affected Area...Fire Weather Zones 226, 227, 231, 232, 233, 
  234, 235, 236 and 237.

* Timing...From 11 AM to 7 PM.

* Winds...Southwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Temperatures...In the 70s and 80s.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
185 
WWUS85 KPUB 211549
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
949 AM MDT Fri Oct 21 2022

COZ228>230-220800-
/O.EXT.KPUB.FW.W.0064.221021T1549Z-221022T0100Z/
/O.CON.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
949 AM MDT Fri Oct 21 2022

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONES 228, 229, AND 230...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 228, 229, AND 230...

* Affected Area...Fire Weather Zones 228, 229 and 230.

* Timing...Until 7 PM this evening and again on Saturday from 11
  AM to 7 PM.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 6 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ226-227-231>237-220800-
/O.CON.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
949 AM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 226, 227, 231, 232, 233, 234, 235,
236, AND 237...

* Affected Area...Fire Weather Zones 226, 227, 231, 232, 233, 
  234, 235, 236 and 237.

* Timing...Saturday from 11 AM to 7 PM.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
799 
WWUS85 KPUB 212107
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
307 PM MDT Fri Oct 21 2022

COZ228>230-221315-
/O.CON.KPUB.FW.W.0064.000000T0000Z-221022T0100Z/
/O.CON.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
307 PM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES
FOR FIRE WEATHER ZONES 228, 229, AND 230...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 228, 229, AND 230...

* Affected Area...Fire Weather Zones 228, 229 and 230.

* Timing...Until 7 PM this evening and again on Saturday from 11 
  AM to 7 PM.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 6 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231>237-221315-
/O.NEW.KPUB.FW.A.0054.221023T1700Z-221024T0200Z/
/O.CON.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
307 PM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 231, 232, 233, 234, 235, 236, AND
237...

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH 
HAINES INDICES FOR FIRE WEATHER ZONES 231, 232, 233, 234, 235, 
236, AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds, low relative humidity, and high haines
indices, which is in effect from Sunday morning through Sunday
evening.

* Affected Area...Fire Weather Zones 231, 232, 233, 234, 235, 
  236 and 237.

* Timing...Saturday from 11 AM to 7 PM and again late Sunday
  morning through Sunday evening. 

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph on 
  Saturday. Southwest 30 to 40 mph with gusts up to 60 mph on 
  Sunday.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ226-227-221315-
/O.CON.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
307 PM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 226 AND 227...

* Affected Area...Fire Weather Zones 226 and 227.

* Timing...Saturday from 11 AM to 7 PM.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
619 
WWUS85 KPUB 220038
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
638 PM MDT Fri Oct 21 2022

COZ228>230-221645-
/O.EXP.KPUB.FW.W.0064.000000T0000Z-221022T0100Z/
/O.CON.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
638 PM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 228, 229, AND 230...

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, AND 230...

* Affected Area...Fire Weather Zones 228, 229 and 230.

* Timing...Saturday from 11 AM to 7 PM.

* Winds...West 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 6 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231>237-221645-
/O.CON.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
/O.CON.KPUB.FW.A.0054.221023T1700Z-221024T0200Z/
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
638 PM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 231, 232, 233, 234, 235, 236, AND 237...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 231, 232, 233, 234, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 231, 232, 233, 234, 235, 
  236 and 237.

* Timing...Saturday from 11 AM to 7 PM and again late Sunday 
  morning through Sunday evening.

* Winds...Southwest 30 to 40 mph with gusts up to 60 mph.

* Relative Humidity...As low as 11 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ226-227-221645-
/O.CON.KPUB.FW.W.0065.221022T1700Z-221023T0100Z/
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-
638 PM MDT Fri Oct 21 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 226 AND 227...

* Affected Area...Fire Weather Zones 226 and 227.

* Timing...Saturday from 11 AM to 7 PM.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 20, 10:56 AM MDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 20, 10:56 AM MDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1056 AM MDT Thu Oct 20 2022

.SHORT TERM...(Today and tonight)
Issued at 352 AM MDT Thu Oct 20 2022

Key Messages:

1) Quiet, sunny, and warm weather expected for our Thursday.

Currently..

Water Vapor imagery showing very dry air streaming in from the
northwest over Colorado. Temperatures have fallen into the upper 30s
and low 40s across the plains, with clear sky conditions across the
entire forecast area. Winds are fairly calm as of 3am, but expecting
some breezy westerly gap flows to start up shortly, especially in
Huerfano and eastern Fremont counties.

Today and Tonight..

Ridging begins to break down overhead leading to almost zonal flow
for most of our Thursday. We'll transition to weak northwesterly
flow aloft as the ridge axis continues to weaken and translate
further southwestward. Our dry airmass remains in place, which will
keep sky conditions clear and relative humidities in the single
digits for this afternoon. Apart from breezy westerly gap flows over
Huerfano and eastern Fremont counties this morning, expecting very
light and diurnally driven winds for the rest of today. 700mb
temperatures are slightly warmer than yesterday, so expecting
another day of above normal daytime high temperatures. We'll likely
see low 80s again in the lower Arkansas River Valley, upper 70s
elsewhere on the plains, mid to upper 60s in our mountain valleys,
and 50s to low 60s for our higher elevations.

.LONG TERM...(Friday through Wednesday)
Issued at 352 AM MDT Thu Oct 20 2022

Key messages

1) Warm and breezy Friday and Saturday with concerns for critical
fire weather conditions

2) Pacific storm brings snow to Continental Divide region late
Saturday into Sunday with windy conditions Sunday over the entire
area.

.Friday...Area begins to see the effects of the trough moving into
the Pacific Northwest. Winds aloft become westerly and start
strengthening. With a lee trough developing over the plains, the
gradient across the eastern mountains tightens. Daytime humidities
on the plains and lower portions of the eastern mountains will be
less than 15 percent. Main concern for critical fire weather
conditions is the strength of the winds. Current grids have wind
gusts exceeding critical fire weather values in and just east of
the gaps in the mountains, mainly northern El Paso County, eastern
Fremont into Pueblo County, and the gap around Walsenburg. Given
the spotty nature of critical fire weather conditions and the wind
gusts not being too far above critical values, decided not to
issue a fire weather watch for Friday. Dayshift can see if some
localized red flag warnings will be needed. Otherwise, it will be
a mostly sunny and warm day.

.Saturday and Sunday...Pacific storm system moves over the region.
First main effect will be snow over the Continental Divide region
starting Saturday evening and continuing into Sunday. Current
forecast have snow totals of advisory amounts with some areas
having marginal winter storm warning amounts. NBM 4.1 90
percentile has only 12 to 18 inches for the eastern San Juans. Too
early to consider a watch, especially with marginal warning
amounts possible, but winter weather highlights will likely be
needed for the Continental Divide region. The second main story is
the winds. Winds will increase Saturday over the plains. With low
humidities, there is the threat for critical fire weather
conditions for much of the plains and Interstate 25 corridor.
Winds increase on Sunday with winds gusts approaching 50 knots
over the eastern portion of the eastern plains. Depending on the
humidity, fire weather highlights may be needed. Main challenge
will be the location of a cold front on the eastern plains with
the flow being weaker behind the front with higher humidities. On
Sunday night, some ensemble members suggest a brief period of
snow along the Palmer Divide if the front slips south of this
region.

.Monday through Wednesday...Ensembles show some differences in
the behavior of the southern stream trough. NBM has some QPF
Monday evening over the southeast mountains as some solutions have
the southern shortwave be slower allowing for some weak upslope.
Current QPF totals are light. NBM suggest a hard freeze is
possible Monday night for much of the plains and I25 corridor.
Cool northwest flow aloft continues on Tuesday and Wednesday with
any PoPs mostly confined to the mountains of Lake and Chaffee
Counties. --PGW--

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1056 AM MDT Thu Oct 20 2022

VFR conditions and diurnal wind fluctuations are expected
throughout the forecast period for KALS, KCOS, and KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...EHR
LONG TERM...PGW
AVIATION...SKELLY
Hazardous weather outlook, Oct 20, 4:12 AM MDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
412 AM MDT Thu Oct 20 2022

COZ058>089-093>099-211200-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
412 AM MDT Thu Oct 20 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Snow is likely for the Continental Divide region late Saturday
into Sunday with some locally heavy amounts possible.

Strong winds are likely on Sunday over the entire area with wind
gusts in excess of 50 mph possible on the plains as well as some
mountain locations. The strong winds could also produce areas of
critical fire weather conditions.

Spotty critical fire weather conditions are possible Friday along
portions of the Interstate 25 corridor. On Saturday the potential
for critical fire weather conditions expands onto the eastern
plains.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

EHR/06

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 2:52 PM MDTFire Weather WatchPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more13 hr

Nearby

Red Flag Warnings in Colorado, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.